Missouri, 2022Flood in Missouri, May 6 to 13, 2022
May 6 to 13, 2022 · NWS PAH · 1 event in 1 county or zone
During the first week of the month, two storm systems moved out of the southern Plains. 5 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the first week of the month, two storm systems moved out of the southern Plains. Scattered showers and thunderstorms brought around an inch of rain on average, while a few locations received up to 2.5 inches. Rises on the Mississippi River were sufficient for some minor flooding in a few areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 6, 11:46 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, May 6, 11:46 AM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1246 PM CDT Fri May 6 2022
.UPDATE...
Issued at 1241 PM CDT Fri May 6 2022
Updated the aviation section only.
&&
.SHORT TERM...(Today through Sunday night)
Issued at 345 AM CDT Fri May 6 2022
Low pressure will push east from the Ozarks early this morning
into the Ohio Valley later today and tonight, then depart to the
east on Saturday. As it does, a couple rounds of showers and
isolated/scattered thunderstorms will be possible through the end
of today. The first round will push northeast through the region
through mid morning. Lightning and locally heavy rain are the
main concerns.
The second round is forecast to develop by late morning and early
afternoon across mainly western Kentucky and southwest Indiana
within a band of marginal surface based destabilization along and
ahead of the cold front. A few of the thunderstorms in this round
could have cores strong enough to pose a concern for marginally
severe hail and strong gusty winds. Showers wrapping around the
back side of the low will remain possible over much of the region
through the afternoon, then taper off from west to east tonight.
Even as the showers depart, low clouds will likely hang on tonight,
with gradual clearing anticipated from west to east on Saturday as
drier air works into the region. Breezy conditions are forecast to
develop in the wake of the cold front this afternoon and continue
through tonight and Saturday. Sustained winds of 10 to 15 mph are
expected with occasional gusts in excess of 20 mph.
The period from Saturday night through Sunday night will feature
dry conditions and a warming trend as low level southeast winds
develop between high pressure departing to the east and low
pressure over the Plains. After highs largely in the 60s to lower
70s today and Saturday, highs are forecast to push well into the
70s on Sunday.
.LONG TERM...(Monday through Thursday)
Issued at 345 AM CDT Fri May 6 2022
The main story to start off the week will be the unseasonably warm
temps as an upper level ridge continues to cause an increase in
heights across the lower Ohio Valley. Temps will surge into the
upper 80s for most locations. The one exception is across northeast
portions of the FA where temps will be a few degrees cooler due to
lingering high clouds. Confidence is high that Tuesday will be one
of the warmest days of the week as temps will reach the low 90s.
Southerly winds will advect higher dewpoints into the region near 70
degrees causing the heat index to reach the mid 90s. It is worth
noting that the NBM deterministic seems to have a better handle on
the warmth this week as the NBM probabilistic is showing consecutive
days that would shatter our daily temp records. Therefore, leaning
more towards the 10- percentiles through much of the forecast
period as this seems more reasonable due to bias correction issues
that occur when transitioning seasons.
Wednesday is when we will likely see a peak with a Rex Block that
will be taking place along the east coast as a 500 mb low begins to
migrate westward across the southeast. This will cause winds to
gradually have more of an easterly component and will put a limit on
how much higher temps can go with Wednesday likely being comparable
to Tuesday. Thursday is when we begin to see some relief with lower
dewpoint values along with temps struggling to reach the 90s due to
less warm air advection. It is not until the end of the forecast
period when pcpn chances will begin to move closer to the FA as the
Rex Block begins to breakdown leading to an increase in moisture.
&&
.AVIATION...
Issued at 646 AM CDT Fri May 6 2022
Cold front will move east out of the region early this afternoon.
Northwest winds will gust to around 20 kts or so behind the front
this afternoon and tonight. Skies will generally be low MVFR to
IFR with the IFR cigs more likely to occur and last longer at
northern terminals, especially tonight. Cigs begin to lift
towards the end of the TAF period later Sat AM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...GM
SHORT TERM...RJP
LONG TERM...DW
AVIATION...GM
Hazardous weather outlook, May 6, 3:11 AM CST, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
411 AM CDT Fri May 6 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
411 AM CDT Fri May 6 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
There is a chance of thunderstorms today. The main hazards will be
locally heavy rain and lightning. However, isolated strong storms
with hail and gusty winds are possible from late morning into the
afternoon, mainly over portions of western Kentucky and southwest
Indiana.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, May 6, 12:11 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Paducah KY
111 PM CDT Fri May 6 2022
KYZ012-017-061900-
Christian KY-Trigg KY-
111 PM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of southwestern
Christian and southeastern Trigg Counties through 200 PM CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Big Rock, or 11 miles south of Cadiz, moving east at
30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hopkinsville.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 74 and 86.
Pennyrile Parkway between Mile Markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3666 8786 3677 8785 3685 8744
3664 8744 3663 8785
TIME...MOT...LOC 1810Z 258DEG 28KT 3672 8775
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SPFlood, Cape Girardeau
- When
- May 6, 1:30 PM CST to May 13, 11:00 AM CST
- Where
- Cape Girardeau County, Gulf Jct to 1.54 mi SSE of Gulf Jct
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -89.550
Minor flooding occurred on the Mississippi River, inundating some low-lying fields. Riverfront access was limited due to flooding of access roads and boat ramps.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in West Virginia, May 6 to 10, 20221 death · $1.1 million · 50 kt wind · 27 events
- Tornado and Hail in Virginia, May 6, 2022$3.1 million · EF0 · 25 events
- Tornado and Hail in North Carolina, May 6, 2022$765,000 · EF1 · 27 events
- Tornado and Hail in North Carolina, May 6, 2022$272,000 · EF1 · 42 events
- Tornado and Flash Flooding in Kentucky, May 6, 20223 injured · $76,000 · EF1 · 31 events
- Flood in Alaska, May 6 to 8, 2022$282,000 · 1 event
- Tornado and Hail in North Carolina, May 6, 2022$35,000 · EF1 · 15 events
- Hail and Damaging Winds in South Carolina, May 6, 20222 in hail · 57 events
- Damaging Winds in Alabama, May 6, 2022$56,000 · 56 kt wind · 16 events
- Hail and Damaging Winds in Georgia, May 6, 2022$14,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 6, 20221.5 in hail · 41 events
- Flooding and Heavy Rain in Pennsylvania, May 6 to 7, 2022$40,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024950.